Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 19, 2023, 12:40 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 12:40 PM EDT (16:40 UTC)
- Expired
- Jun 19, 2023, 10:07 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
594 WHUS71 KBUF 191640 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1240 PM EDT Mon Jun 19 2023 LOZ042-192200- /O.NEW.KBUF.SC.Y.0062.230619T1640Z-230619T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1240 PM EDT Mon Jun 19 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
770 WHUS71 KBUF 192136 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 536 PM EDT Mon Jun 19 2023 LOZ042-200300- /O.EXT.KBUF.SC.Y.0062.000000T0000Z-230620T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 536 PM EDT Mon Jun 19 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
427 WHUS71 KBUF 200207 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1007 PM EDT Mon Jun 19 2023 LOZ042-200315- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-230620T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1007 PM EDT Mon Jun 19 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 12:16 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 19, 12:16 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1216 PM EDT Mon Jun 19 2023 .SYNOPSIS... High pressure over eastern Canada will keep dry weather in place through tonight...then some Atlantic moisture will stream back across parts of the Southern Tier and Finger Lakes region where there may be some showers on Tuesday. Wall to wall rain free weather will return for Wednesday and Thursday. Temperatures this week will average above normal. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A Rex block with its axis centered over the Ohio valley and Upper Great Lakes will combine with far reaching surface high pressure over eastern Canada to maintain fair dry weather over the vast majority of our forecast area. The lone exception could be over parts of the North country this afternoon where a diurnally driven shower could be supported by -14c air at H5. Forecast max temperatures this afternoon will generally range from the upper 70s to lower 80s...above most guidance packages. Given the very dry antecedent conditions (abnormally dry to moderate drought)...this is more than logical to aim higher with max's to be in the upper quartile of the spread. It will be a milder night tonight with mins ranging from within a few degrees of 60 over the western counties to the low 50s east of Lk Ontario. While weak ridging aloft will keep fair weather in place for the majority of the region on Tuesday...an influx of Atlantic moisture will stream across the western counties. In some areas...mainly the western Southern Tier and Finger Lakes region...nominal lift within a weak inverted sfc trough could be enhanced orographically to support scattered showers and a potential thunderstorm. Basin average QPF for those areas will be under a tenth of an inch...so insignificant in regards to the moderate drought. 80 degree temps will be a little more widespread...but it will likely feel notably warmer due to Td's that will climb some 5-10 degrees higher than today by reaching into the low to mid 60s. Any showers that develop south of Rochester and Buffalo Tuesday afternoon will wane Tuesday evening with the setting sun. Mainly dry uneventful weather is on tap for Tuesday night...courtesy of an expansive sfc high over the Canadian maritimes. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Wednesday is expected to be mainly dry, but a few showers with some embedded thunder can't be ruled out with the heating of the day. The best chance for showers will once again be along the NY/PA border and points south. Increased ridging from the north will aid in limiting the shower potential, especially during the later portion of the day. Showers should taper off and end by the evening, providing a quiet Wednesday night for the area. Temperatures will run 5 to 10 degrees above normal with afternoon highs in the upper 70s to mid 80s for most areas. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Thursday will be mainly dry with the ridge to our north and the cut- off low remaining mostly in place across the Tennessee Valley to our south. Rain chances will increase through the day Friday. This will occur as the mid-level cut-off low gets picked up by an increasing upper level jet, opening back up to form a mid-level trough. This will cause the mid-level low/developing trough to track northeast into and across WNY, bringing widespread rain showers for Friday through Saturday. Currently Sunday looks mainly dry behind the passing trough, and ahead of the next approaching trough from the west. Temperatures during the long term period will remain warmer than normal with highs in the mid 70s to low 80s. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Widespread VFR flight conditions for the 12Z TAF cycle. Small chance for fog at KJHW tonight, but given temp/dew point spread feel fog is unlikely at the terminal. Elevated wildfire smoke may mix close enough to the sfc at times to push VSBYs down to MVFR levels at times. Any haze in any obs across the area is more than likely smoke. VFR flight conditions tonight, with cloud bases above 5k feet. Outlook... Tuesday...Mainly VFR. Small chance of showers and thunderstorms Southern Tier and Finger Lakes region. Wednesday and Thursday...VFR. Friday...Mainly VFR but with a chance of showers. && .MARINE... Increasing east- northeast winds enhanced by lake breezes will result in choppy conditions on Lake Ontario west of Hamlin Beach, and on Lake Erie west of Dunkirk this afternoon. Expect winds/waves to approach small craft conditions at these locations, but will probably remain just below criteria. Otherwise, gentle to moderate breezes and wave action are expected through the first half of the week as expansive high pressure builds across the Great Lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...SW LONG TERM...SW AVIATION...Apffel MARINE...Apffel
Hazardous weather outlook, Jun 19, 4:10 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 410 AM EDT Mon Jun 19 2023 NYZ001>008-010>014-019>021-085-200900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 410 AM EDT Mon Jun 19 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 410 AM EDT Mon Jun 19 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.